Esophageal mucosal lesion with low-dose aspirin and prasugrel mimics malignancy: a case report.
World J Gastroenterol. 2011 Sep 21 ;17(35):4048-51. PMID: 22046096
Department of Gastroenterology, Zhongshan Hospital Fudan University, Shanghai 200032, China.
Dual antiplatelet therapy consisting of low-dose aspirin (LDA) and other antiplatelet medications is recommended in patients with coronary heart disease, but it may increase the risk of esophageal lesion and bleeding. We describe a case of esophageal mucosal lesion that was difficult to distinguish from malignancy in a patient with a history of ingesting LDA and prasugrel after implantation of a drug-eluting stent. Multiple auxiliary examinations were performed to make a definite diagnosis. The patient recovered completely after concomitant acid-suppressive therapy. Based on these findings, we strongly argue for the evaluation of the risk of gastrointestinal mucosal injury and hemorrhage if LDA therapy is required, and we stress the paramount importance of using drug combinations in individual patients.